Alert archive / Illinois / High Wind Warnings in 2019
High Wind Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this high wind warning at Feb 23, 2019, 2:54 PM CST for 19 counties in Illinois. It took effect at Feb 24, 2019, 2:00 AM CST. It was in force for 16 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 2:54 PM CST (20:54 UTC)
- In effect from
- Feb 24, 2019, 2:00 AM CST
- Expired
- Feb 24, 2019, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:20 AM CST | NON-TSTM WND GST 50 | Bloomington Airport, IL | |
| Feb 24, 2:42 AM CST | NON-TSTM WND GST 57 | Coles County Airport, IL | |
| Feb 24, 2:44 AM CST | NON-TSTM WND GST 60 | Willard Airport, IL | |
| Feb 24, 2:55 AM CST | HIGH SUST WINDS 41 | Edgar County Airport, IL | |
| Feb 24, 2:55 AM CST | NON-TSTM WND GST 50 | Edgar County Airport, IL | |
| Feb 24, 3:15 AM CST | NON-TSTM WND GST 50 | Rantoul, IL | |
| Feb 24, 3:15 AM CST | NON-TSTM WND GST 54 | Vermilion County Airpor, IL | |
| Feb 24, 3:38 AM CST | NON-TSTM WND GST 51 | Peoria International Ai, IL | |
| Feb 24, 3:59 AM CST | NON-TSTM WND GST 56 | Bloomington Airport, IL | |
| Feb 24, 4:45 AM CST | NON-TSTM WND GST 54 | Peoria International Ai, IL | |
| Feb 24, 5:00 AM CST | NON-TSTM WND DMG | 1 E Bloomington, IL | LARGE TREE BLOWN DOWN ON A SHED |
| Feb 24, 6:19 AM CST | NON-TSTM WND GST 51 | Bloomington Airport, IL | |
| Feb 24, 7:00 AM CST | HEAVY RAIN 1 | 2 Ne Washington, IL | |
| Feb 24, 7:00 AM CST | HEAVY RAIN 1.02 | 3 S Dunlap, IL | |
| Feb 24, 7:00 AM CST | HEAVY RAIN 1.03 | Ene Bryant, IL | |
| Feb 24, 7:15 AM CST | HIGH SUST WINDS 40 | Galesburg Airport, IL | |
| Feb 24, 8:15 AM CST | NON-TSTM WND GST 52 | Galesburg Airport, IL | |
| Feb 24, 9:55 AM CST | NON-TSTM WND GST 51 | Rantoul, IL | |
| Feb 24, 10:00 AM CST | NON-TSTM WND DMG | 3 S Wenona, IL | TWO SEMI TRAILERS OVERTURNED ON I-39 |
| Feb 24, 10:55 AM CST | HIGH SUST WINDS 43 | Danville, IL | |
| Feb 24, 11:58 AM CST | NON-TSTM WND DMG | 1 N Abingdon, IL | LARGE MATURE PINE TREE DOWN. |
| Feb 24, 12:00 PM CST | NON-TSTM WND DMG | 1 Sw Champaign, IL | SEVERAL SHINGLES BLOWN OFF ROOF |
| Feb 24, 12:15 PM CST | HIGH SUST WINDS 41 | Rantoul, IL | |
| Feb 24, 12:52 PM CST | NON-TSTM WND GST 52 | 2 N Homer, IL | |
| Feb 24, 2:15 PM CST | NON-TSTM WND DMG | 3 Ne Dennison, IL | LARGE TREE BLOWN DOWN ACROSS 2250TH ST. POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284 WWUS73 KILX 232054 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 254 PM CST Sat Feb 23 2019 ...STRONG WINDS LATE TONIGHT THROUGH MOST OF SUNDAY... ILZ053>057-240500- /O.UPG.KILX.WI.Y.0004.190224T0600Z-190225T0300Z/ /O.NEW.KILX.HW.W.0001.190224T0800Z-190225T0000Z/ Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 254 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... The National Weather Service in Lincoln has issued a High Wind Warning, which is in effect from 2 AM to 6 PM CST Sunday. The Wind Advisory has been upgraded. * TIMING...Strong winds are expected to begin late tonight. The highest gusts are expected through Sunday morning, before diminishing slightly in the afternoon. * WINDS...West winds of 30 to 40 mph will gust in excess of 55 mph at times * IMPACTS...Loose, lightweight objects will be thrown around. Driving will be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ILZ027>031-036>038-041>046-240500- /O.UPG.KILX.HW.A.0001.190224T0600Z-190225T0300Z/ /O.NEW.KILX.HW.W.0001.190224T0800Z-190225T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 254 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... The National Weather Service in Lincoln has issued a High Wind Warning, which is in effect from 2 AM to 6 PM CST Sunday. The High Wind Watch has been upgraded. * TIMING...Strong winds are expected to begin late tonight. The highest gusts are expected through Sunday morning, before diminishing slightly in the afternoon. * WINDS...West winds around 30 to 40 mph will potentially gust over 55 mph at times. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ ILZ040-047-048-240500- /O.UPG.KILX.HW.A.0001.190224T0600Z-190225T0300Z/ /O.EXB.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/ Schuyler-Cass-Menard- Including the cities of Rushville, Beardstown, and Petersburg 254 PM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM CST Sunday. The High Wind Watch has been upgraded. * TIMING...Strong winds are expected to begin late tonight. The highest gusts are expected through Sunday morning, before diminishing slightly in the afternoon. * WINDS...West winds around 30 to 35 mph will potentially gust over 45 mph at times. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ049>052-061>063-066>068-071>073-240500- /O.EXT.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/ Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 254 PM CST Sat Feb 23 2019 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * TIMING...Strong winds are expected to begin late tonight. The highest gusts are expected through Sunday morning, before diminishing slightly in the afternoon. * WINDS...West winds of 25 to 35 mph will gust as high as 45 mph at times. * IMPACTS...Loose, lightweight objects will be thrown around. Driving will be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
326 WWUS73 KILX 240215 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 815 PM CST Sat Feb 23 2019 ...STRONG WINDS OVERNIGHT THROUGH SUNDAY... ILZ027>031-036>038-041>046-053>057-241000- /O.CON.KILX.HW.W.0001.190224T0800Z-190225T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 815 PM CST Sat Feb 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM CST SUNDAY... * TIMING...Strong winds are expected to develop during overnight and continue Sunday. The highest wind gusts are expected Sunday, before diminishing slightly late Sunday afternoon. * WINDS...West winds of 30 to 40 mph will potentially gust over 55 mph at times. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Winds of these magnitudes may cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds diminish during Sunday night. && $$ ILZ040-047>052-061>063-066>068-071>073-241000- /O.CON.KILX.WI.Y.0004.190224T0600Z-190225T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 815 PM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * TIMING...Strong winds are expected to develop overnight and continue Sunday. The highest wind gusts are expected Sunday before diminishing slightly late Sunday afternoon. * WINDS...West winds of 25 to 35 mph will gust 45 to 50 mph at times. * IMPACTS...Loose, lightweight objects will be thrown around. Driving will be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Winds of these magnitudes may cause minor property damage without extra precautions. && $$ 07/HJS
168 WWUS73 KILX 240915 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 315 AM CST Sun Feb 24 2019 ...STRONG WINDS CONTINUING THROUGH AFTERNOON... ILZ027>031-036>038-041>046-053>057-241800- /O.CON.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 315 AM CST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...The strongest winds are expected through late morning, easing up slightly during the afternoon. * WINDS...West winds of 30 to 40 mph will gust over 55 mph at times, especially along and north of I-74. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage without extra precautions. If driving, use extra caution, especially in high profile vehicles. && $$ ILZ040-047>052-061>063-066>068-071>073-241800- /O.CON.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 315 AM CST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...The strongest winds are expected to occur through the morning, before easing up slightly during the afternoon. * WINDS...West winds of 25 to 35 mph will gust from 45 to 50 mph at times. * IMPACTS...Loose, light weight objects will be thrown around. Driving will be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Winds of these magnitudes may cause minor property damage without extra precautions. && $$ Geelhart
129 WWUS73 KILX 241757 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1157 AM CST Sun Feb 24 2019 ...STRONG WINDS CONTINUING THROUGH AFTERNOON... ILZ027>031-036>038-041>046-053>057-250000- /O.CON.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason- Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 1157 AM CST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...The winds will continue through today, easing up slightly during the afternoon. * WINDS...West winds of 30 to 40 mph will gust over 55 mph at times, especially along and north of I-74. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage without extra precautions. If driving, use extra caution, especially in high profile vehicles. && $$ ILZ040-047>052-061>063-066>068-071>073-250000- /O.CON.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1157 AM CST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...The winds will continue through today, easing up slightly during the afternoon. * WINDS...West winds of 25 to 35 mph will gust from 45 to 50 mph at times. * IMPACTS...Loose, light weight objects will be thrown around. Driving will be difficult, especially for high profile vehicles on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Winds of these magnitudes may cause minor property damage without extra precautions. && $$
418 WWUS73 KILX 250007 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 607 PM CST Sun Feb 24 2019 ILZ027>031-037-038-042>046-053>057-250300- /O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ /O.NEW.KILX.WI.Y.0005.190225T0007Z-190225T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 607 PM CST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect until 9 PM CST this evening. * TIMING...The strong west winds will continue through early evening, easing up during mid evening. * WINDS...West winds of 25 to 35 mph will gust to around 45 mph at times, especially along and northeast of I-74. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ036-041-250115- /O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ Fulton-Mason- Including the cities of Canton and Havana 607 PM CST Sun Feb 24 2019 ...HIGH WIND WARNING HAS EXPIRED... West winds have subsided enough to allow the high wind warning to expire at 6 pm today. $$ ILZ040-047>052-061>063-066>068-071>073-250115- /O.EXP.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 607 PM CST Sun Feb 24 2019 ...WIND ADVISORY HAS EXPIRED... West winds have subsided enough to allow the wind advisory to expire at 6 pm today. $$ 07
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this high wind warning went out at Feb 23, 11:52 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 23, 11:52 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1152 AM CST Sat Feb 23 2019 .UPDATE... Issued at 1110 AM CST Sat Feb 23 2019 Surface trough making its way through Central IL this morning in advance of storm system expected to arrive later tonight. Have made some minor updates to the pops and hourly weather to adjust for a quick break in the showers. Currently some more lightning back to the SW associated with warmer temps and better MUCAPE. That being said, same lightning threat and showers to the SW should be moving into and through the region later this afternoon. Still in a Marginal Risk for hail/wind threat later as the low lifts through the Mid Mississippi River Valley and into the Great Lakes, with the higher threats far to the southeast. Not a lot of large scale changes to the forecast necessary, but small adjustments here and there will continue. && .SHORT TERM...(Today through Sunday) ISSUED AT 237 AM CST Sat Feb 23 2019 Main concerns in the short term remain with the thunder potential later today, as well as the strong winds overnight into Sunday. Upper low over New Mexico early this morning will continue to deepen as it lifts northeast to near Kansas City by early evening. Rain activity so far has largely been staying across Missouri and Iowa, though we've seen a few sprinkles at times this far east. With time, this rain shield will edge eastward into the Illinois River valley this morning, while an inverted trough axis near I-55 keeps activity east of there more scattered. Will include a mention of isolated thunder this morning, as some elevated MUCAPE's will be present along the incoming warm front. By mid afternoon, the front should be roughly along a Havana to Watseka line, and showers/storms will be increasing south of there. Latest SPC Day1 outlook continues with a marginal risk of severe weather south of I-70, primarily from the tremendous bulk shear expected. As such, will go with higher thunder chances afternoon and early evening, until the main cold front passes. Much of the rain should be out of the area by midnight, but will keep a mention of some showers across the northwest CWA overnight, wrapping around the low. Focus then shifts towards the wind issue. Will keep the existing watch/advisory configuration in place for now, though the watch may trend toward a higher-end advisory. Strong isallobaric surge (3-hour pressure change around 9 mb across eastern Iowa late tonight) will result in a significant spike in the winds around 3-4 am, as winds start to gust 45-50 mph. Bufkit momentum transfer suggests these strong winds will continue well into the afternoon, though with a slight decreasing trend from southwest to northeast as the low lifts into Ontario. Headlines are in effect until 9 pm Sunday, though some of it may be able to get dropped a bit early. .LONG TERM...(Sunday night through Friday) ISSUED AT 237 AM CST Sat Feb 23 2019 Once the wind issue passes, a couple days of quiet weather will start the work week. Some silent 20% PoP's were included in the forecast for Tuesday and Tuesday evening, with a fast moving precip streak as seen on the European and Canadian models. As we go in time, though, differences widen between these models and the GFS. The latter model features a cold front passage on Wednesday with much better chances of showers, and a much stronger storm system moving in early next weekend. Will mainly keep the PoP's in the 20-30% range through the end of the forecast period, though higher PoP's Friday are more of a reflection of this strong GFS solution. In regards to temperatures, our area will see glancing blows from periodic Arctic surges. Sunday night and Monday will be the primary cold period for us, with lows near 10 and highs in the 20s across the northern third of the forecast area. I-72 and south should fare a bit better, but still well below normal for late February. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1144 AM CST Sat Feb 23 2019 IFR/LIFR conditions dominate Central IL. Showers brought plenty of llvl clouds and moisture to result in a lot of fog. Have had to adjust the 18-21z timeframe to reflect the deteriorating conditions. Not much in the way of improvement expected in the lull between showers, as drizzle is probable even in the gaps. Another round of precip expected later this afternoon, but lightning is diminishing as it crosses the Miss River to the SW, and have left VCTS as a result in most. Winds still a major issue through the overnight, gusting to well over 40 kts at times. LLWS conditions after midnight as the boundary layer will attempt to weakly decouple, but turbulence through the layer will keep gusts active. There's a lull in the winds just off the surface before it picks up again briefly before dawn... so there is a gap in the LLWS mention. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from midnight tonight to 9 PM CST Sunday for ILZ049>057-061>063-066>068-071>073. High Wind Watch from late tonight through Sunday evening for ILZ027>031-036>038-040>048. && UPDATE...HJS SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...HJS
Hazardous weather outlook, Feb 23, 11:34 AM CST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1134 AM CST Sat Feb 23 2019 ILZ027>031-036>038-040>048-241200- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 1134 AM CST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening. There is a marginal risk of severe thunderstorms containing hail up to 1 inch diameter. Wind gusts in excess of 55 mph are possible tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Wind gusts in excess of 55 mph are possible through Sunday evening. Flooding will continue along the Illinois River downstream of Peoria through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 2 to 7 p.m. today. Relay any reports of large hail and severe weather to the National Weather Service. ILZ049>057-061>063-066>068-071>073-241200- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie-Richland-Sangamon- Scott-Shelby- 1134 AM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible through this evening.There is a marginal risk of severe thunderstorms containing hail up to 1 inch diameter. There is a lower threat of isolated wind damage or an isolated tornado, mainly well south of I-70. Wind gusts in excess of 45 mph are possible tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Wind gusts in excess of 45 mph are possible through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 2 to 7 p.m. today. Relay any reports of large hail and severe weather to the National Weather Service. 37
In the hours before
Special weather statement, Feb 23, 1:07 PM CST, 1 hour 47 minutes before
Special Weather Statement National Weather Service Lincoln IL 107 PM CST Sat Feb 23 2019 ILZ027>031-036>038-040>043-047>051-232015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Beardstown, Petersburg, Winchester, Jacksonville, and Springfield 107 PM CST Sat Feb 23 2019 Patchy dense fog has developed over portions of central Illinois this afternoon, affecting the I-55 corridor and likely to spread into areas northwest. Visibility may vary over short distances and could fall below one quarter mile at times. Fog is expected to dissipate this evening. Be prepared for sudden drops in visibility. Leave plenty of room between your car and the car in front of you, reduce speed, and use low beam headlights. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:39 PM CST | Areal Flood Advisory | ILX | Cass, Fulton, Knox, Marshall, Mason, Menard and 5 more | 3 hr |
| Feb 23, 4:24 PM CST | Areal Flood Advisory | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 111 min |
Nearby
High Wind Warnings in Illinois, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.